Alert archive / California / Areal Flood Advisories in 2012
Areal Flood Advisory 19, NWS Eureka, CA
NWS Eureka, CA issued this areal flood advisory at Dec 21, 2012, 7:40 PM PST for Humboldt County, California. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Dec 21, 2012, 7:40 PM PST (03:40 UTC)
- Expired
- Dec 22, 2012, 7:30 AM PST
- In force
- 12 hr
- Issued by
- NWS Eureka, CA
- Area
- Storm-based polygon
County Humboldt County, CA
The radar
The Eureka (Bunker Hill) radar (KBHX), 39 km from the middle of the area, began a volume at 03:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Medford/Jackson, OR (KMFR), launched 00:00Z, 3.7 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 673 m above ground
- 0-6 km bulk shear
- 87 kt
- 0-1 km storm-relative helicity
- 252 m²/s²
- 0-3 km storm-relative helicity
- 256 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before this areal flood advisory went out at Dec 21, 3:40 PM PST, 4 hours earlier.
Area forecast discussion, Dec 21, 3:40 PM PST, 4 hours before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE EUREKA CA
340 PM PST FRI DEC 21 2012
.SYNOPSIS...UNSETTLED WEATHER WILL CONTINUE THROUGH THE
WEEKEND WITH PERIODS OF RAIN AND HEAVY SNOW IN THE MOUNTAINS.
&&
.SHORT TERM...ACTIVE WEATHER WILL PERSIST THROUGH THE WEEKEND.
SHOWERS WERE SPARKING UP THIS AFTERNOON NORTH OF THE CAPE AFTER
A BRIEF BREAK IN THE PRECIP EARLIER TODAY. ACTIVITY DWINDLED
DRASTICALLY ACROSS THE MENDOCINO ZONES AFTER THE FRONT PUSHED
SOUTHWARD. AN IMPRESSIVE AREA OF CONVECTION WAS CROSSING 130W
THIS AFTERNOON...WITH ISOLATED TSTMS OCCURRING IN THE OUTER WATERS.
THIS AREA WILL MOVE CLOSER TO THE REGION TONIGHT INTO SATURDAY.
A SHORT-WAVE TROUGH WILL SWING THROUGH ON SAT AND ENHANCE
PRECIP ACTIVITY AGAIN. THIS WILL PROBABLY BE THE BEST CHANCE
OF TSTMS OVER LAND AREAS AS THE TROUGH GAINS A SLIGHT NEGATIVE
TILT. A FEW TSTMS MAY DROP SOME SMALL HAIL...HOWEVER THE BOUNDARY
LAYER WILL BE WARM AND THERE MAY NOT BE ANY SIGNIFICANT ACCUMULATION
ON THE ROADS. ANOTHER SHORT-WAVE WILL MOVE TOWARD THE AREA SAT
NIGHT INTO SUN AND BRING YET ANOTHER ROUND OF MODERATE TO HEAVY
PRECIP.
SNOW LEVELS WILL CONTINUE TO BE TRICKY THROUGH THE WEEKEND. SNOW
LEVELS HAVE BEEN INCREASING TODAY...BUT WILL PROBABLY REMAIN LOW
ACROSS THE NORTHERN ZONES TONIGHT. SNOW WILL ONCE AGAIN AFFECT
TRAVEL ON ROUTES 299 AND 36 TONIGHT. HIGHEST AMOUNTS WILL BE EAST
OF JUNCTION CITY ON ROUTE 299 AND OVER SOUTH FORK MTN PASS ON
ROUTE 36. BASED ON RAWS OBS...SNOW LEVELS ROSE TO 4KFT AND ABOVE
OVER MENDOCINO COUNTY WHERE LOCALIZED FLOODING HAS BEEN THE MAIN
CONCERN. COOLER AIR ALOFT WILL BE SPREADING BACK OVER THE MENDO
ZONES SAT THROUGH SUN...AND SNOW MAY ONCE AGAIN BE AN ISSUE AS
LEVELS DROP TO 3500 FT OR LOWER. THUS WE WILL CONTINUE WITH THE
WINTER STORM WARNING FOR HEAVY SNOWFALL IN TRINITY COUNTY ABOVE
2KFT AND ABOVE 3KFT FOR DEL NORTE AND HUMBOLDT COUNTIES INTO SAT.
THE WARNINGS MAY NEED TO BE EXTENDING INTO SAT AND SUN MORNING.
MODELS REMAIN CONSISTENT ON SHOWING A BREAK IN THE WET WEATHER
FOR MOST OF THE REGION SUN NIGHT INTO MON. GFS AND NAM12 INDICATE
ANOTHER SHORT-WAVE DROPPING DOWN IN DRIER NW FLOW SUNDAY NIGHT.
THUS WILL NOT RULE OUT LINGERING SHOWERS NEAR THE COAST AND OVER
THE NORTHERN ZONES SUN NIGHT INTO MON MORNING. THE GFS...GEM AND
ECMWF HAVE BEEN TRENDING FASTER WITH ANOTHER STORM EXPECTED TO HIT
AROUND MID NEXT WEEK. WE INCREASED PRECIP CHANCES MON NIGHT MAINLY
NORTH OF THE CAPE. PRECIP AMOUNTS LOOK LIGHT AS DRY BUT STRONG
SOUTH AND SOUTHEAST FLOW DEVELOPS IN ADVANCE OF THE FRONT. THE
MAIN BRUNT OF PRECIP MAY UP HOLD OFF TIL TUE.
&&
.LONG TERM...TUESDAY THROUGH FRIDAY. A CONTINUATION OF UNSETTLED
WEATHER WILL PERSIST THROUGH THE EXTENDED PERIOD. THE FIRST OF WHICH
EXPECTED TO COME WILL ARRIVE EARLY CHRISTMAS DAY. THE 12Z MODEL RUN
OF THE ECMWF DISPLAYS BETTER AGREEMENT WITH THE GFS PERTAINING TO
THE SHORTWAVE TROUGH ARRIVING TO THE WEST COAST MORE QUICKLY THAN
ANTICIPATED. CHRISTMAS DAY RAINFALL CAN POSSIBLY RANGE FROM ONE TO A
FEW INCHES. A TROPICAL CONNECTION WILL DELIVER SUBSTANTIAL MOISTURE
TO THE REGION RESULTING IN HIGHER PRECIPITATION AMOUNTS. THIS CAN
MAKE HOLIDAY TRAVELING DIFFICULT FOR FAMILIES ESPECIALLY THROUGH
MOUNTAIN PASSES WHERE PRECIP WILL LIKELY BE SNOW. AS THE UPPER LEVEL
SYSTEM SLIDES EAST, RAIN WILL TURN TO SHOWERS WEDNESDAY. OTHERWISE,
MODELS MAINTAIN FAIRLY GOOD AGREEMENT THROUGH THE REMAINDER OF THE
WEEK. FORECAST CLIMO POPS FROM WEDNESDAY ON TO ACCOUNT FOR
UNCERTAINTY IN TIMING OF SUBSEQUENT WAVE PATTERNS. KML
&&
.AVIATION...VFR TO MVFR CONDITIONS ARE OCCURRING AT KCEC, KACV AND
KUKI THIS AFTERNOON. HOWEVER A COLD FRONT WILL MOVE THROUGH THE
REGION THIS EVENING AND OVERNIGHT REDUCING CEILINGS AND VISIBILITIES
AS RAIN SHOWERS MOVE THROUGH THE AREA AT TIMES. THEREFORE MFVR TO
TEMPORARY IFR CONDITIONS WILL OCCUR AT KCEC, KACV AND KUKI THIS
EVENING AND OVERNIGHT DUE TO THE REDUCED CEILINGS AND/OR
VISIBILITIES.
&&
.MARINE...A LOW PRESSURE SYSTEM OFF THE PACIFIC NORTHWEST COAST
CONTINUES PRODUCING SOUTHERLY WINDS OVER THE WATERS. THE WINDS AND
SEAS WILL INCREASE THIS EVENING AND OVERNIGHT AS A COLD FRONT MOVES
THROUGH THE AREA. SMALL CRAFT ADVISORIES CONTINUE OVER THE NEAR
SHORE WATERS THROUGH SUNDAY MORNING. THE WINDS WILL INCREASE OVER
THE NEAR SHORE WATERS THIS EVENING AND OVERNIGHT WITH GUSTS NEAR
GALE FORCE OCCURRING AROUND CAPE MENDOCINO THIS EVENING AND
OVERNIGHT ASSOCIATED WITH THE PASSAGE OF THE COLD FRONT. GALE
WARNINGS WILL BE IN EFFECT OVER THE OUTER WATERS THIS EVENING AND
OVERNIGHT DUE TO THE INCREASING WINDS ASSOCIATED WITH THE COLD
FRONT. THE WINDS WILL DECREASE BELOW GALE CONDITIONS OVER THE OUTER
WATERS SATURDAY MORNING. A LARGE LONG PERIOD NW WAVE TRAIN WILL
GRADUALLY SUBSIDE THIS WEEKEND.
&&
.EKA WATCHES/WARNINGS/ADVISORIES...
CA...HIGH SURF ADVISORY UNTIL 9 PM PST THIS EVENING CAZ001-002.
WINTER STORM WARNING UNTIL 4 PM PST SATURDAY ABOVE 3000 FEET FOR
THE CAZ003.
WINTER STORM WARNING UNTIL 4 PM PST SATURDAY ABOVE 2000 FEET FOR
THE CAZ004.
NORTHWEST CALIFORNIA COASTAL WATERS...SMALL CRAFT ADVISORY UNTIL 4 PM
PST THIS AFTERNOON PZZ470-475.
GALE WARNING UNTIL 2 AM PST SATURDAY PZZ470-475.
HAZARDOUS SEAS WARNING UNTIL 4 PM PST THIS AFTERNOON PZZ470-475.
SMALL CRAFT ADVISORY UNTIL 4 AM PST SUNDAY PZZ450-455.
&&
VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/US.NATIONALWEATHERSERVICE.EUREKA.GOV
HTTP://WWW.TWITTER.COM/NWSEUREKAHazardous weather outlook, Dec 21, 3:18 PM PST, 4 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 318 PM PST FRI DEC 21 2012 CAZ001-222330- REDWOOD COAST- 318 PM PST FRI DEC 21 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. PERIODS OF RAIN WILL CONTINUE THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET AND UNSETTLED WEATHER CONDITIONS WILL CONTINUE INTO THE WEEKEND. ISOLATED THUNDERSTORMS MAY PRODUCE SMALL HAIL ON SATURDAY. STAY TUNED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ003-222330- NORTH COAST INTERIOR- 318 PM PST FRI DEC 21 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE LIKELY ABOVE 3000 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR SATURDAY. ANOTHER STORM WILL HIT SATURDAY NIGHT AND SUNDAY, ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 10 INCHES ARE POSSIBLE ABOVE 3500 FEET SATURDAY NIGHT AND SUNDAY. STAY TUNED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ004-222330- UPPER TRINITY RIVER- 318 PM PST FRI DEC 21 2012 ...WINTER STORM WARNING IN EFFECT UNTIL 4 PM PST SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A WINTER STORM WARNING IS CURRENTLY IN EFFECT TONIGHT. ADDITIONAL SNOW ACCUMULATIONS OF 6 TO 9 INCHES ARE LIKELY ABOVE 2000 FEET TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. A WINTER STORM WARNING IS CURRENTLY IN EFFECT FOR SATURDAY. ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE POSSIBLE ON SATURDAY. UNSETTLED WEATHER WILL PERSIST SATURDAY NIGHT THROUGH SUNDAY. MORE SNOWFALL ABOVE 3000 FEET IS EXPECTED. STAY TUNED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ002-222330- MENDOCINO COAST- 318 PM PST FRI DEC 21 2012 ...HIGH SURF ADVISORY IN EFFECT UNTIL 9 PM PST THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A HIGH SURF ADVISORY IS CURRENTLY IN EFFECT. PERIODS OF RAIN WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. UNSETTLED WET WEATHER WILL PERSIST INTO THE WEEKEND. ISOLATED THUNDERSTORM ARE POSSIBLE ON SATURDAY. STAY TUNED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. CAZ076-222330- MENDOCINO INTERIOR- 318 PM PST FRI DEC 21 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PERIODS OF RAIN WILL CONTINUE TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. WET AND UNSETTLED WEATHER WILL PERSIST INTO THE WEEKEND. STAY TUNED FOR MORE DETAILED INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA.
The office that day
Everything else NWS Eureka, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 21, 10:47 PM PST | Special Weather Statement | EKA | Mendocino | 13 min |
| Dec 21, 11:53 PM PST | Special Weather Statement | EKA | Mendocino | 22 min |
| Dec 22, 12:16 AM PST | Special Weather Statement | EKA | Lake | 44 min |
| Dec 22, 12:45 AM PST | Areal Flood Advisory | EKA | Mendocino | 7 hr |
| Dec 22, 12:50 AM PST | Special Marine Warning | EKA | 55 min | |
| Dec 22, 1:32 AM PST | Special Weather Statement | EKA | Del Norte | 43 min |
| Dec 22, 1:38 AM PST | Areal Flood Advisory | EKA | Humboldt, Mendocino, Trinity | 6 hr |
| Dec 22, 1:56 AM PST | Special Marine Warning | EKA | 49 min | |
| Dec 22, 2:08 AM PST | Special Weather Statement | EKA | 37 min | |
| Dec 22, 2:44 AM PST | Special Weather Statement | EKA | Mendocino | 46 min |
| Dec 22, 2:47 AM PST | Special Marine Warning | EKA | 47 min | |
| Dec 22, 3:03 AM PST | Gale Watch | EKA | 12 hr | |
| Dec 22, 3:09 AM PST | Special Weather Statement | EKA | Mendocino | 21 min |
| Dec 22, 6:48 AM PST | Special Weather Statement | EKA | Del Norte | 27 min |
| Dec 22, 10:01 AM PST | River Flood Watch | EKA | Mendocino | 24 hr |
| Dec 22, 11:33 AM PST | Special Weather Statement | EKA | Humboldt | 42 min |
| Dec 22, 11:43 AM PST | Special Weather Statement | EKA | Mendocino | 47 min |
| Dec 22, 11:50 AM PST | Special Marine Warning | EKA | 25 min | |
| Dec 22, 12:59 PM PST | Special Marine Warning | EKA | 31 min | |
| Dec 22, 1:02 PM PST | Special Weather Statement | EKA | 43 min | |
| Dec 22, 1:47 PM PST | Special Weather Statement | EKA | Del Norte | 43 min |
| Dec 22, 2:26 PM PST | Special Weather Statement | EKA | 19 min | |
| Dec 22, 2:34 PM PST | Gale Warning | EKA | 23 hr | |
| Dec 22, 2:52 PM PST | Wind Advisory | EKA | 20 hr | |
| Dec 22, 3:06 PM PST | Winter Weather Advisory | EKA | 24 hr | |
| Dec 22, 3:10 PM PST | Special Weather Statement | EKA | Del Norte | 50 min |
Nearby
Areal Flood Advisories in California, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.